Tymlos side effects

Posted by dkholmes @dkholmes, Feb 12, 2020

I have been on Tymlos for 1 1/2 years. I was wondering if anyone else has developed eye problems while being on Tymlos. Specifically fluid behind the retina.

Good evening @dkholmes Welcome to Connect. I am so glad you responded to our discussion. We want to be a good sounding board that will help everyone make better choices.

And to your question about eye problems, e.g. fluid behind the retina. I have only been on Tymlos for 7 months. Yet, last month I had another full exam at my ophthalmologist and nothing was noted to me or on the chart. What is somewhat worth a smile, is that I suffer from severe dry eye including the oil glands under my eye. I use Xiidra and other eye stuff so that I don't lose the surface cells which cannot be replaced so quickly at 77.

Have a lovely sleep tonight. Chris

REPLY

Hi @dkholmes, I'd like to add my welcome to @artscaping's. I'd also like to invite @curlylocks, @cireland, @georgette12, and @migizii to this discussion to talk about their experiences with Tymlos as well. Many members have discussed Forteo vs. Tymlos and their experience with each in this discussion as well, https://connect.mayoclinic.org/discussion/forteo-vs-tymlos-1/.

@dkholmes, have you met with an ophthalmologist to confirm the fluid behind your retina? Have your eye issues gotten worse the longer you have been on Tymlos?

REPLY

I have been taking tymlos 80cc for about 6 or 7 months . Daily, usually. I don't notice a difference in aches and pains from low bone density and osteoporosis. On the other hand maybe I would be worse if I didn't take it.

REPLY
@dugs1948

groin pain after 17 months on Tymlos injections!

My bone doc said this is not a side effect Has anyone had this pain in left groin?

Jump to this post

Hello @dugs1948. I understand you are looking to connect with members who have experience with Tymlos to see if they can relate to your side effect of pain in the left groin.

The following members have mentioned some experience with Tymlos @panda17 and @artscaping while @contentandwell is set to start Tymlos in the coming days, so have also looped her in for her perspective in the event she did research prior to starting.

I did a quick search and did find mention of groin pain in Evenity, in case that is of any help in getting closer to understanding your symptom which we wait for other members to weigh in.

-Osteoporosis Medications:
https://www.straighthealthcare.com/osteoporosis-medications.html
When did you share your concern with your doctor?

REPLY
@dugs1948

groin pain after 17 months on Tymlos injections!

My bone doc said this is not a side effect Has anyone had this pain in left groin?

Jump to this post

I get left-sided groin pain when I have been sitting a lot. I have two remedies:

1) from a video (this one is so clear and really works)

2) By fisting the muscles of the buttock quite strongly. This also works.

I always think it a good idea to have two or three different ways of healing a problem because repetition sometimes loses potency!

Good luck. see if you can find a third way too!

REPLY

groin pain after 17 months on Tymlos injections!

My bone doc said this is not a side effect Has anyone had this pain in left groin?

REPLY

@dugs1948 I will expand on @amandajro's response and I would like to extend my welcome to Mayo Clinic Connect.

You will see that I have moved your question into a discussion where members are currently discussing this topic. I encourage you to scroll back through the comments to find previously shared suggestions from members like @georgette12 @dkholmes.

Below I have also linked a past discussion related to Tymlos, where members like, @curlylocks @migizii have previously discussed this topic.
– Tymlos https://connect.mayoclinic.org/discussion/tymlos/

Like @amandajro, I'm interested in your provider's take on your groin pain?

May I ask if

REPLY

I started Tymlos 4months ago. Most every night I have palpitations and bone aches. During this time my BP was 205/180 P this occurred about eight times. I have been dizzy, fatigued, not eating much. This last week I started having vertigo and nausea. Messaged my Dr. all the symptoms and as of now, I have been taken off the drug for good. I hope the four months I had will have done some good. I am glad to read so many are not having all the side effects I had. Hope you all make the two-year goal.

REPLY
@kilh

I started Tymlos 4months ago. Most every night I have palpitations and bone aches. During this time my BP was 205/180 P this occurred about eight times. I have been dizzy, fatigued, not eating much. This last week I started having vertigo and nausea. Messaged my Dr. all the symptoms and as of now, I have been taken off the drug for good. I hope the four months I had will have done some good. I am glad to read so many are not having all the side effects I had. Hope you all make the two-year goal.

Jump to this post

@kilh I'm sorry you had such adverse reactions to Tymlos, my experience has been much better so far.

What medication will you proceed with now? I know it can be a difficult choice, it seems as if most doctors favor Reclast. I am already thinking ahead to what I will do when I stop doing Tymlos.

@amandajro @dugs1948 I started Tymlos at the beginning of March. Initially I had some light-headedness the next morning (I do the shot before bed) but that resolved. My heart rate never increased, the only side effect I have now is fluid retention. Many refer to it as "puffy belly" since it seems to accumulate there. It is definitely fluid.

I have a scale that gauges fluid and my fluid level was high. I wanted to be sure that Tymlos was the cause so I stopped doing the injections for two weeks and sure enough my fluid retention decreased. I am also noticing the fluid in my feet and lower legs.
JK

REPLY
@contentandwell

@kilh I'm sorry you had such adverse reactions to Tymlos, my experience has been much better so far.

What medication will you proceed with now? I know it can be a difficult choice, it seems as if most doctors favor Reclast. I am already thinking ahead to what I will do when I stop doing Tymlos.

@amandajro @dugs1948 I started Tymlos at the beginning of March. Initially I had some light-headedness the next morning (I do the shot before bed) but that resolved. My heart rate never increased, the only side effect I have now is fluid retention. Many refer to it as "puffy belly" since it seems to accumulate there. It is definitely fluid.

I have a scale that gauges fluid and my fluid level was high. I wanted to be sure that Tymlos was the cause so I stopped doing the injections for two weeks and sure enough my fluid retention decreased. I am also noticing the fluid in my feet and lower legs.
JK

Jump to this post

I started on Fosamax for almost three years. It did nothing. Then years last they started me on Reclast but having implants stopped that. I got two out of five transfusions. Then years went by again they decided on Tymlos. Now in a few months, they are going to try Proplia. But reading patient reviews it has the same side effects. Where we go from here who knows.

REPLY

Good evening @kilh, I sure am sorry you are struggling to find a medication that will support your bone strength. I, too, found that I was extremely sensitive to all bisphosphonates. Tymlos was a satisfactory replacement although I don't know how much new bone was created. My only choice to maintain bone density was Prolia. And so I have had one injection with no side effects that I can recognize. My next one is in November.

Some members have had good luck getting information from AMGEN, the company that makes Prolia. On the website go to the section called Highlights of Prescribing Information. You can also call Amgen at the following number to talk with a medical professional who has access to current testing and research. 800 772-6436. My endocrinologist told me that the side effects are noted in under 10% of the patients. So far, I am not in the 10% and that is encouraging.

Please let me know what you discover so that all on Connect can share your efforts.

May you be mentally healthy
May you be physically healthy.

Chris

REPLY

@kilh @artscaping These osteoporosis medications are definitely not a "one size fits all" type of thing. It seems they all can have some pretty severe side effects if you happen to be in that small percentage. From what I have seen the bone-building drugs like Tymlos and Forteo are less apt to cause serious or long lasting side-effects but I am dreading what will be next.
JK

REPLY
Please sign in or register to post a reply.